Montana, 2013

Hail and Damaging Winds in Montana, August 1 to 3, 2013

August 1 to 3, 2013 · NWS TFX · 25 events in 10 counties and zones

As a trough pushed across the Pacific Northwest, an upper ridge flattened allowing southwest flow to develop and bring moisture to Central Montana. Showers and thunderstorms developed and moved across the plains of North-Central Montana during the afternoon and evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TFX wrote it up.

As a trough pushed across the Pacific Northwest, an upper ridge flattened allowing southwest flow to develop and bring moisture to Central Montana. Showers and thunderstorms developed and moved across the plains of North-Central Montana during the afternoon and evening. Precipitation was enhanced by continued low level easterly up-slope flow. Over Southwest Montana, increased instability during the afternoon, coupled with the presence of a jet streak, resulted in scattered thunderstorm development with some storms becoming strong to severe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before the first event at Aug 1, 1:35 PM MST, 1 hour 13 minutes earlier.

Area forecast discussion, Aug 1, 1:35 PM MST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
235 PM MDT Thu Aug 1 2013

.DISCUSSION...

Tonight through Saturday...Thunderstorms are developing across
southwest and central Montana this afternoon and some storms may
be severe through this evening. A Severe Thunderstorm Watch is in
effect for much of central and southwest Montana until 10 pm this
evening. Large hail, damaging winds, frequent dangerous cloud-to-
ground lightning and heavy rain are possible with these storms. As
moisture continues to spread into north-central Montana and
easterly winds promote upslope flow tonight, precipitation will become
more widespread and heavier, especially along eastern slopes of
the Rocky Mountain Front including Glacier National Park. Heavy
rain could cause ponding on roadways, rapid runoff and possible
debris flows and flash flooding in recent burn areas and as a
result have issued a Flood Watch for areas along the Rocky
Mountain Front and adjacent plains. The heaviest rainfall is
expected tonight through Friday. Rain will continue, heavy at
times across north-central Montana through Friday as an upper-
level area of low pressure continues to move into the Northern
Rockies. Isolated thunderstorms are also possible on Friday,
however severe weather is not anticipated. Across southwest
Montana, precipitation chances will be lower as a dry slot moves
over this area. Cooler temperatures 10 to 15 degrees below
seasonal averages are also expected on Friday. Rain will gradually
taper Friday night from south to north with lingering showers on
Saturday along the Hi-Line and mountains along the Rocky Mountain
Front and central Montana. Temperatures will remain 5 to 10
degrees below seasonal averages on Saturday. MLV

Saturday Night through Thursday...GFS/ECMWF/GEM models are in good
agreement with the forecast solution through Monday. However, after
that point the GFS/ECMWF models keep the area under a west-northwest
flow aloft, while the GEM model keeps weak high pressure in place.
With the GEM consistently being the outlier for the past few nights,
will continue to rely more on a GFS/ECMWF compromise solution. The
shortwave trough over northern Montana Saturday night will move east
of the area on Sunday, allowing the upper level ridge of high
pressure to rebuild into the region. Therefore, will keep a good
chance of showers/thunderstorms over the forecast area for Saturday
night, but decrease to a slight chance for most of the area on
Sunday. An area of low pressure will swing southwest out of Hudson
Bay onto the Canadian Prairies, shifting the flow aloft more
west-northwesterly over the forecast area. This will keep the
pattern unsettled for the remainder of the period. A series of weak
disturbances with associated frontal boundaries will move through
the flow. This will keep winds light and northerly or easterly for
the bulk of the period. These upsloping winds will keep a moderate
chance of showers/thunderstorms over north central and central
Montana, but there will be a lesser chance over southwest Montana
due to less of an upsloping effect there. Temperatures will warm to
near seasonal averages through Monday with the rebuilding ridge, but
they will cool back to around 5 degrees below normal for the
remainder of the period due to the shift in the flow aloft.  Coulston

&&

.AVIATION...
UPDATED 1755Z.
VFR conditions are generally expected across the forecast through
around 00Z, but ceilings will likely become closer to MVFR after
00Z, especially over north central and central Montana. Mid/lower
level moisture will increase from the southwest through 12Z Friday
as a low pressure system approaches Montana from the west. Scattered
showers across the area will become more widespread with embedded
thunderstorms this afternoon as the flow aloft becomes more
unstable.  A jet streak will move into southwest Montana (KHLN KBZN)
for the 18Z to 06Z period as well, which may cause some
thunderstorms to become severe with strong wind gusts and hail.
After 00Z, precipitation will become less showery and more
persistent over north central and central Montana (along and north
of a KHLN-KLWT line), but the airmass will remain unstable enough to
possibly support continued embedded thunderstorms. Drier air moves
into southwestern MT after 12Z Friday while showers continue over
north central MT.  Coulston/Nutter

&&

.HYDROLOGY...
A significantly wetter and stronger than seasonal normal storm
system will move through the area Thursday through
Saturday...bringing the potential for over an inch of rain across
the Rocky Mountain front and adjacent high plains. Some
areas...especially in the mountains may see significantly higher
amounts...leading to a potential for flash flooding.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  52  68  48  73 / 100  80  60  50
CTB  51  61  46  69 /  90  90  90  60
HLN  55  74  52  79 /  90  70  60  30
BZN  50  76  46  79 /  60  40  30  30
WEY  39  70  34  75 /  40  20  20  10
DLN  48  75  45  79 /  70  20  30  20
HVR  55  64  48  73 /  80  80  60  60
LWT  52  66  46  70 /  70  70  60  50

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH from 6 PM MDT this evening through late Friday night
Cascade...Central and Southern Lewis and Clark...Eastern
Glacier...Eastern Pondera...Eastern Teton...Northern Rocky
Mountain Front...Southern Rocky Mountain Front.

SEVERE THUNDERSTORM WATCH until 10 PM MDT this evening
Beaverhead...Broadwater...Cascade...Central and Southern Lewis
and Clark...Fergus...Gallatin...Jefferson...Judith Basin...
Madison...Meagher...Southern Rocky Mountain Front.

&&

weather.gov/greatfalls
Hazardous weather outlook, Aug 1, 1:12 PM MST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
212 PM MDT THU AUG 1 2013

MTZ009-010-012-014-046-048-049-022015-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-EASTERN PONDERA-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
212 PM MDT THU AUG 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE
NIGHT. A FEW THUNDERSTORMS COULD BECOME STRONG.

A FLOOD WATCH FOR HEAVY RAIN POTENTIAL IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FLOOD WATCH FOR HEAVY RAIN POTENTIAL IS IN EFFECT THROUGH
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF SEVERE WEATHER OR FLOODING ARE GREATLY APPRECIATED.

MTZ008-015-050>055-022015-
BEAVERHEAD-MADISON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-
MEAGHER-GALLATIN-
212 PM MDT THU AUG 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE
NIGHT. A FEW THUNDERSTORMS COULD BECOME STRONG.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF SEVERE WEATHER OR FLOODING ARE GREATLY APPRECIATED.

MTZ011-013-044-045-047-022015-
HILL-CHOUTEAU-TOOLE-LIBERTY-BLAINE-
212 PM MDT THU AUG 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
INTO THE NIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF SEVERE WEATHER OR FLOODING ARE GREATLY APPRECIATED.

In the hours before

Local storm report, Aug 1, 2:13 PM MST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
313 PM MDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             3 NNE POLARIS           45.41N 113.11W
08/01/2013  M0.50 INCH       BEAVERHEAD         MT   TRAINED SPOTTER

            THUNDERSTORM WIND GUSTS ESTIMATED AT 70 MPH. DIME-SIZED
            HAIL REPORTED.

0310 PM     TSTM WND GST     3 NNE POLARIS           45.41N 113.11W
08/01/2013  E70 MPH          BEAVERHEAD         MT   TRAINED SPOTTER

            THUNDERSTORM WIND GUSTS ESTIMATED AT 70 MPH. DIME-SIZED
            HAIL REPORTED.

&&

MLV
Local storm report, Aug 1, 2:19 PM MST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
319 PM MDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TSTM WND DMG     HELENA                  46.60N 112.02W
08/01/2013                   LEWIS AND CLARK    MT   PUBLIC

            TREES DOWN WIND SPEED UNKNOWN

&&

BLANK
Local storm report, Aug 1, 2:22 PM MST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
322 PM MDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             12 NE EAST HELENA       46.70N 111.73W
08/01/2013  M0.70 INCH       LEWIS AND CLARK    MT   TRAINED SPOTTER

            DIME SIZED HAIL COVERING THE GROUND. HEAVY RAIN.

&&

NJL
Local storm report, Aug 1, 2:23 PM MST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
323 PM MDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     TSTM WND GST     3 WNW EAST HELENA       46.61N 111.96W
08/01/2013  M55 MPH          LEWIS AND CLARK    MT   ASOS

&&

BLANK
Special weather statement, Aug 1, 2:32 PM MST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
332 PM MDT THU AUG 1 2013

MTZ014-052-012200-
CENTRAL AND SOUTHERN LEWIS AND CLARK MT-JEFFERSON MT-
332 PM MDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN LEWIS AND CLARK
AND NORTHERN JEFFERSON COUNTIES UNTIL 400 PM MDT...

AT 331 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BASIN...OR 8 MILES NORTHWEST OF BOULDER...
MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
   WICKES...
   CORBIN...
   CLANCY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR SOUTHWESTERN MONTANA.

LAT...LON 4659 11209 4636 11179 4618 11223 4634 11242
TIME...MOT...LOC 2132Z 228DEG 27KT 4634 11222

NL
Local storm report, Aug 1, 2:34 PM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
334 PM MDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     TSTM WND GST     6 SE JACKSON            45.32N 113.31W
08/01/2013  M55 MPH          BEAVERHEAD         MT   MESONET

            55 MPH WIND GUST AT BIG HOLE PASS.

&&

NJL

The radar

The Missoula radar (KMSX), 191 km away, was scanning. The volume nearest the first event began at 21:48 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 9 hail, 5 heavy rain. Local standard time, as filed.

Hail, Beaverhead

When
August 1, 2:48 PM MST
Where
Beaverhead County, Jackson
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.370, -113.420

Hail measuring 1.00 inches (quarter sized) was reported in Jackson, MT.

Thunderstorm Wind, Beaverhead

When
August 1, 3:00 PM MST
Where
Beaverhead County, 3 mi N of Polaris
Measured
90 kt (104 mph) measured gust
Reported by
Public
Coordinates
45.423, -113.120

Strong winds measuring 90KT (104MPH) were reported 3 miles N of Polaris, MT. Winds caused damage to a home and trees in the area of the report.

Thunderstorm Wind, Beaverhead

When
August 1, 3:01 PM MST
Where
Beaverhead County, 6 mi SE of Jackson
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
45.309, -113.333

Strong winds measuring 58KT (67MPH) were reported 6 miles SE of Jackson, MT at Big Hole Pass.

Thunderstorm Wind, Madison

When
August 1, 3:55 PM MST
Where
Madison County, 2 mi ESE of Twin Bridges
Measured
78 kt (90 mph) measured gust
Reported by
Mesonet
Coordinates
45.519, -112.292

Strong winds measuring 78KT (90MPH) were reported 2 miles ESE of Twin Bridges, MT. Five large trees were reported down as a result of the wind.

Hail, Madison

When
August 1, 3:58 PM MST
Where
Madison County, Twin Bridges
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
45.530, -112.330

Hail measuring 1.50 inches (ping pong ball sized) was reported in Twin Bridges, MT.

Hail, Madison

When
August 1, 4:00 PM MST
Where
Madison County, Twin Bridges
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.530, -112.330

Hail measuring 1.00 inches (quarter sized) was reported in Twin Bridges, MT. Trees reported down as well.

Thunderstorm Wind, Gallatin

When
August 1, 5:04 PM MST
Where
Gallatin County, 3 mi NW of Amsterdam
Measured
68 kt (78 mph) measured gust
Reported by
Public
Coordinates
45.781, -111.364

Strong winds measuring 68KT (78MPH) were reported 3 miles NW of Amsterdam, MT.

Thunderstorm Wind, Gallatin

When
August 1, 5:07 PM MST
Where
Gallatin County, 5 mi E of Manhattan
Measured
77 kt (89 mph) measured gust
Reported by
Public
Coordinates
45.850, -111.226

Strong winds measuring 77KT (89MPH) were reported 5 miles E of Manhattan, MT.

Thunderstorm Wind, Gallatin

When
August 1, 5:10 PM MST
Where
Gallatin County, (Bzn)gallatin Fld Bo
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
45.780, -111.150

Strong winds measuring 50KT (58MPH) were reported 1 miles NE of Belgrade, MT at the Bozeman-Gallatin Field Airport ASOS.

Thunderstorm Wind, Gallatin

When
August 1, 5:10 PM MST
Where
Gallatin County, 1 mi WSW of Bozeman
Measured
53 kt (61 mph) measured gust
Reported by
Trained Spotter
Coordinates
45.675, -111.049

Strong winds measuring 53KT (61MPH) and nickel sized hail were reported 1 mile WSW of Bozeman, MT .

Thunderstorm Wind, Gallatin

When
August 1, 5:14 PM MST
Where
Gallatin County, 8 mi S of Manhattan
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
45.734, -111.330

Strong winds measuring 52KT (60MPH) were reported 8 miles S of Manhattan, MT. Numerous large tree limbs around 2 feet in diameter reported down.

Hail, Gallatin

When
August 1, 5:14 PM MST
Where
Gallatin County, 8 mi S of Manhattan
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
45.734, -111.330

Hail measuring 1.50 inches (ping pong ball sized) was reported 8 mi S of Manhattan, MT.

Hail, Gallatin

When
August 1, 5:15 PM MST
Where
Gallatin County, 4 mi ESE of Belgrade
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
45.758, -111.103

Hail measuring 1.75 inches (golf ball sized) was reported 4 miles ESE of Belgrade, MT.

Hail, Gallatin

When
August 1, 5:37 PM MST
Where
Gallatin County, Bozeman
Measured
1.5 in hail
Reported by
Public
Coordinates
45.680, -111.030

Hail measuring 1.50 inches (ping pong ball sized) was reported near the MSU campus in Bozeman, MT.

Heavy Rain, Liberty

When
August 1, 6:00 PM MST to August 2, 6:00 PM MST
Where
Liberty County, 7 mi E of Whitlash
Reported by
Mesonet
Coordinates
48.920, -111.096

Heavy rain of 2.53 inches in 24 hours was reported 7 miles E of Whitlash, MT.

Heavy Rain, Fergus

When
August 1, 6:00 PM MST to August 2, 6:00 PM MST
Where
Fergus County, 12 mi ENE of Garneill
Reported by
SNOTEL
Coordinates
46.816, -109.516

Heavy rain measuring 2.30 inches in 24 hours was reported at the Crystal Lake SNOTEL 12 miles ENE of Garneill, MT.

Heavy Rain, Fergus

When
August 1, 6:00 PM MST to August 2, 6:00 PM MST
Where
Fergus County, 17 mi S of Forestgrove
Reported by
RAWS
Coordinates
46.754, -109.080

Heavy rain measuring 1.63 inches in 24 hours was reported at the Little Snowy RAWS 17 miles S of Forestgrove, MT.

Heavy Rain, Toole

When
August 1, 7:00 PM MST to August 2, 7:00 PM MST
Where
Toole County, 9 mi E of Ferdig
Reported by
Trained Spotter
Coordinates
48.750, -111.572

Heavy rain measuring 1.80 inches in 24 hours was reported 9 miles E of Ferdig, MT.

Thunderstorm Wind, Broadwater

When
August 2, 2:05 AM MST
Where
Broadwater County, 6 mi SE of Winston
Measured
74 kt (85 mph) measured gust
Reported by
Public
Coordinates
46.369, -111.691

Strong winds measuring 74KT (85MPH) were reported 6 miles SE of Winston, MT. Trees reportedly stripped of all leaves due to wind.

Hail, Judith Basin

When
August 3, 5:48 PM MST
Where
Judith Basin County, Stanford
Measured
1 in hail
Reported by
Public
Coordinates
47.150, -110.230

Hail measuring 1.00 inches (quarter sized) was reported in Stanford, MT.

Heavy Rain, Hill

When
August 3, 6:25 PM MST to 6:50 PM MST
Where
Hill County, 30 mi N of Gildford
Reported by
Other Federal Agency
Coordinates
49.004, -110.300

Heavy rain measuring .50 inches in 25 minutes reported at Wild Horse Port of Entry. Water was reported to be ponding and running across the roadway.

Hail, Cascade

When
August 3, 7:34 PM MST
Where
Cascade County, 1 mi SSE of Monarch
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
47.087, -110.842

Hail measuring 1.00 inches (quarter sized) was reported 1 mile SSE of Monarch, MT.

Thunderstorm Wind, Judith Basin

When
August 3, 7:45 PM MST
Where
Judith Basin County, 3 mi S of Stanford
Measured
56 kt (64 mph) measured gust
Reported by
Public
Coordinates
47.107, -110.230

Strong winds measuring 56KT (64MPH) were reported 3 miles S of Stanford, MT.

Thunderstorm Wind, Fergus

When
August 3, 9:10 PM MST
Where
Fergus County, 8 mi SE of Danvers
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
47.138, -109.560

Strong winds measuring 52KT (60MPH) were reported 8 miles SE of Danvers, MT.

Hail, Fergus

When
August 3, 10:14 PM MST
Where
Fergus County, Grassrange
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
47.020, -108.780

Hail measuring 1.25 inches (half dollar sized) was reported in Grass Range, MT.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Montana in 2013Every state in 2013This day in weather historyWarnings in Montana, August 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 474846, 474838, 474842, 474843, 474848, 474847, 474839, 474840, 474841, 474844, 474845, 474849, 474850, 474851, 474854, 474855, 474858, 474857, 474853, 474861, 474865, 474860, 474863, 474864, 474862.